Skip to main content
×
×
Home

The Sacks density theorem and Σ2-bounding

  • Marcia J. Groszek (a1), Michael E. Mytilinaios (a2) and Theodore A. Slaman (a3)
Abstract
Abstract

The Sacks Density Theorem [7] states that the Turing degrees of the recursively enumerable sets are dense. We show that the Density Theorem holds in every model of P + BΣ2. The proof has two components: a lemma that in any model of P + BΣ2, if B is recursively enumerable and incomplete then IΣ1 holds relative to B and an adaptation of Shore's [9] blocking technique in α-recursion theory to models of arithmetic.

Copyright
References
Hide All
[1]Chong C. T. and Mourad K. J., Σn definability without Σn induction, Transactions of the American Mathematical Society, vol. 334 (1992), pp. 349363.
[2]Groszek M. J. and Mytilinaios M. E., Σ2-induction and the construction of a high degree, Recursion theory week, Oberwolfach 1989 (Ambos-Spies K., Muller G. H., and Sacks G. E., editors), Lecture Notes in Mathematics, vol. 1432, Springer-Verlag, New York, 1990, pp. 205223.
[3]Groszek M. J. and Slaman T. A., On Turing reducibility, preprint, 1994.
[4]Mytilinaios M. E., Finite injury and Σ2-induction, this Journal, vol. 54 (1989), pp. 3849.
[5]Mytilinaios M. E. and Slaman T. A., Σ2-collection and the infinite injury priority method, this Journal, vol. 53 (1988), pp. 212221.
[6]Sacks G. E., On the degrees less than 0′, Annals of Mathematics, vol. 77 (1963), pp. 211231.
[7]Sacks G. E., The recursively enumerable degrees are dense, Annals of Mathematics, vol. 80 (1964), pp. 300312.
[8]Sacks G. E. and Simpson S. G., The α-finite injury method, Annals of Mathematical Logic, vol. 4 (1972), pp. 343367.
[9]Shore R. A., The recursively enumerable α-degrees are dense, Annals of Mathematical Logic, vol. 9 (1976), pp. 123155.
[10]Slaman T. A. and Woodin W. H., Σ-collection and the finite injury method, Mathematical logic and applications (Shinoda J., Slaman T. A., and Tugué T., editors), Springer-Verlag, Heidelberg, 1989, pp. 178188.
[11]Soare R. I., Recursively enumerable sets and degrees, Springer-Verlag, Heidelberg, 1987.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 4 *
Loading metrics...

Abstract views

Total abstract views: 59 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 21st January 2018. This data will be updated every 24 hours.